Alert archive / New Mexico / Wind Advisories in 2015

Wind Advisory 30, NWS Albuquerque, NM

December 19, 2015

NWS Albuquerque, NM issued this wind advisory at Dec 19, 2015, 3:50 PM MST. It took effect at Dec 19, 2015, 11:00 PM MST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2015, 3:50 PM MST (22:50 UTC)
In effect from
Dec 19, 2015, 11:00 PM MST
Expired
Dec 20, 2015, 4:55 PM MST
In force
18 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

172 
WWUS75 KABQ 192250
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
350 PM MST SAT DEC 19 2015

...STRONG TO VERY STRONG WIND EXPECTED OVER PORTIONS OF
NORTHERN/CENTRAL NEW MEXICO LATE THIS EVENING THROUGH SUNDAY...

A STRENGTHENING JET AND APPROACHING PACIFIC TROUGH WILL INCREASE
THE WIND FLOW ACROSS PORTIONS OF NORTHERN/CENTRAL NEW MEXICO LATER
THIS EVENING THROUGH SUNDAY. THE HIGHER MOUNTAIN PEAKS WILL
INITIALLY BE BUFFETED WITH THE STRONG TO VERY STRONG WIND BUT THEN
TRANSLATE DOWN THE SLOPES AS SUNDAY PROGRESSES. THE STRONGEST WIND
SIGNATURE IS EXPECTED LATE THIS EVENING THROUGH MID MORNING SUNDAY
ALONG THE SANGRE DE CRISTOS AND NORTHERN SACRAMENTO PEAKS AND
ADJACENT EAST FACING SLOPES. LESSENING WIND BY LATE AFTERNOON
ACROSS THE ENTIRE AREA. 

NMZ513>515-526-201200-
/O.UPG.KABQ.HW.A.0005.151220T1000Z-151221T0100Z/
/O.NEW.KABQ.HW.W.0007.151220T0600Z-151221T0000Z/
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SOUTH CENTRAL MOUNTAINS-
350 PM MST SAT DEC 19 2015

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THE HIGH PEAKS AND EAST SLOPES OF THE SANGRE DE
  CRISTO MOUNTAINS AND NORTHERN SACRAMENTO AND CAPITAN MOUNTAINS.

* WINDS...SUSTAINED FROM THE WEST AT 35 TO 45 MPH WITH OCCASIONAL
  GUSTS OF 60 TO 65 MPH.

* TIMING...LATE EVENING THROUGH SUNDAY MORNING WITH LESSENING WIND
  DURING THE AFTERNOON. 

* VISIBILITY...LOCALIZED BLOWING SNOW AND REDUCED VISIBILITY
  ACROSS THE HIGHEST TERRAIN. 

* LOCAL IMPACTS...STRONG WIND GUSTS OF 60 TO 65 MPH MAY LEAD TO
  DAMAGE OF TREES...UTILITY POLES...ROOF TOPS...AND OTHER
  SUSCEPTIBLE STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ512-527-201200-
/O.NEW.KABQ.HW.W.0007.151220T0600Z-151221T0000Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA-
350 PM MST SAT DEC 19 2015

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST SUNDAY. 

* LOCATION...THE HIGHEST MOUNTAIN TOPS OF THE SANGRE DE
  CRISTOS...VERMEJO PARK AND JOHNSON MESA AREA NEAR THE COLORADO
  BORDER. 

* WINDS...SUSTAINED FROM THE WEST 35 TO 40 MPH WITH GUSTS TO 60
  MPH. 

* TIMING...LATE THIS EVENING THROUGH SUNDAY MORNING WITH LOWERING
  WIND DURING THE AFTERNOON. 

* VISIBILITY...LOCALIZED BLOWING SNOW AND REDUCED VISIBILITY
  ACROSS THE HIGHEST TERRAIN.

* LOCAL IMPACTS...STRONG WIND GUSTS TO 60 MPH MAY LEAD TO DAMAGE
  OF TREES...UTILITY POLES...ROOF TOPS...AND OTHER SUSCEPTIBLE
  STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ508-521-524-201200-
/O.NEW.KABQ.WI.Y.0030.151220T0600Z-151221T0000Z/
SOUTHWEST MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
SOUTH CENTRAL HIGHLANDS-
350 PM MST SAT DEC 19 2015

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST
SUNDAY. 

* LOCATION...SOUTHWEST MOUNTAIN AND SANDIA/MANZANO MOUNTAIN PEAKS
  AND EAST SLOPES.

* WINDS...WESTERLY 30 TO 35 MPH WITH GUSTS 45 TO 55 MPH. 

* TIMING...LATE THIS EVENING THROUGH SUNDAY MORNING WITH LESSENING
  WIND DURING THE AFTERNOON. 

* VISIBILITY...LOCALIZED BLOWING SNOW AND REDUCED VISIBILITY
  ACROSS THE HIGHEST TERRAIN.

* LOCAL IMPACTS...STRONG WIND WILL CREATE LOW WIND CHILL VALUES
  ACROSS THE HIGHER MOUNTAIN PEAKS SO RECREATIONALISTS SHOULD
  DRESS ACCORDINGLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ522-523-528-529-539-540-201200-
/O.NEW.KABQ.WI.Y.0030.151220T1200Z-151221T0000Z/
ESTANCIA VALLEY-CENTRAL HIGHLANDS-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
350 PM MST SAT DEC 19 2015

...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY. 

* LOCATION...THE ADJACENT HIGH PLAINS TO THE CENTRAL MOUNTAINS. 

* WINDS...WEST/SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. 

* TIMING...LATE TONIGHT THROUGH SUNDAY. 

* VISIBILITY...NO VISIBILITY ISSUES ARE EXPECTED. 

* LOCAL IMPACTS...HIGH PROFILE VEHICLES TRAVELLING ALONG NORTH TO
  SOUTH ORIENTATED HIGHWAYS WILL BE ESPECIALLY AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
50
4 follow-up statements
292 
WWUS75 KABQ 201112
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
412 AM MST SUN DEC 20 2015

...STRONG TO VERY STRONG WIND EXPECTED OVER PORTIONS OF
NORTHERN/CENTRAL NEW MEXICO TODAY...

NMZ512>515-526-527-201900-
/O.CON.KABQ.HW.W.0007.000000T0000Z-151221T0000Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SOUTH CENTRAL MOUNTAINS-
RATON RIDGE/JOHNSON MESA-
412 AM MST SUN DEC 20 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* LOCATION...THE HIGHEST MOUNTAIN TOPS OF THE SANGRE DE
  CRISTOS...VERMEJO PARK AND JOHNSON MESA AREA NEAR THE COLORADO
  BORDER...AND THE CAPITAN AND SACRAMENTO MOUNTAINS IN LINCOLN
  COUNTY.

* WINDS...SUSTAINED FROM THE WEST 35 TO 40 MPH WITH OCCASIONAL GUSTS
  OF 55 TO 60 MPH.

* TIMING...WINDS WILL INCREASE THROUGH THE MORNING AND PEAK IN
  SPEED IN THE EARLY AFTERNOON. WINDS WILL DIMINISH BELOW
  HAZARDOUS SPEEDS BY SUNSET.

* VISIBILITY...NO WIDESPREAD VISIBILITY REDUCTIONS ARE EXPECTED.

* LOCAL IMPACTS...STRONG WIND GUSTS TO 60 MPH MAY LEAD TO DAMAGE 
  OF TREES...UTILITY POLES...ROOF TOPS...AND OTHER SUSCEPTIBLE 
  STRUCTURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ530>534-201900-
/O.EXA.KABQ.WI.Y.0030.151220T1200Z-151221T0000Z/
UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-
GUADALUPE COUNTY-QUAY COUNTY-
412 AM MST SUN DEC 20 2015

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* LOCATION...THE HIGH PLAINS OF EAST CENTRAL TO NORTHEASTERN NEW
  MEXICO.

* WINDS...WEST/SOUTHWEST 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50
  MPH.

* TIMING...WINDS WILL INCREASE THROUGH THE LATE MORNING...PEAKING
  IN THE EARLY TO MID AFTERNOON. WINDS WILL DIMINISH BELOW
  HAZARDOUS SPEEDS BY SUNSET.

* VISIBILITY...NO VISIBILITY ISSUES ARE EXPECTED.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT HIGH PROFILE
  VEHICLES TRAVELLING ALONG NORTH TO SOUTH ORIENTATED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ522-523-528-529-539-540-201900-
/O.CON.KABQ.WI.Y.0030.151220T1200Z-151221T0000Z/
ESTANCIA VALLEY-CENTRAL HIGHLANDS-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
412 AM MST SUN DEC 20 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* LOCATION...THE HIGHLANDS AND HIGH PLAINS ADJACENT TO THE
  CENTRAL MOUNTAIN CHAIN OF NEW MEXICO.

* WINDS...WEST/SOUTHWEST 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50
  MPH.

* TIMING...WINDS WILL CONTINUE TO INCREASE THROUGH THE LATE
  MORNING...PEAKING IN THE EARLY TO MID AFTERNOON. WINDS WILL
  DIMINISH BELOW HAZARDOUS SPEEDS BY SUNSET.

* VISIBILITY...NO VISIBILITY ISSUES ARE EXPECTED.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT HIGH PROFILE
  VEHICLES TRAVELLING ALONG NORTH TO SOUTH ORIENTATED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ508-521-524-201900-
/O.CON.KABQ.WI.Y.0030.000000T0000Z-151221T0000Z/
SOUTHWEST MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
SOUTH CENTRAL HIGHLANDS-
412 AM MST SUN DEC 20 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* LOCATION...THE CENTRAL AND SOUTHWESTERN MOUNTAINS AND SOUTH
  CENTRAL HIGHLANDS OF NEW MEXICO.

* WINDS...WESTERLY AT 25 TO 35 MPH WITH OCCASIONAL GUSTS OF 45 TO
  55 MPH.

* TIMING...WINDS WILL CONTINUE TO INCREASE THROUGH THE LATE
  MORNING...PEAKING IN THE EARLY TO MID AFTERNOON. WINDS WILL
  DIMINISH BELOW HAZARDOUS SPEEDS BY SUNSET.

* VISIBILITY...NO VISIBILITY ISSUES ARE EXPECTED.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT HIGH PROFILE
  VEHICLES TRAVELLING ALONG NORTH TO SOUTH ORIENTATED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
393 
WWUS75 KABQ 201851
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1151 AM MST SUN DEC 20 2015

...STRONG TO VERY STRONG WIND OVER PORTIONS OF NORTHERN/CENTRAL
NEW MEXICO REST OF TODAY...

NMZ512>515-526-527-210000-
/O.CON.KABQ.HW.W.0007.000000T0000Z-151221T0000Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SOUTH CENTRAL MOUNTAINS-
RATON RIDGE/JOHNSON MESA-
1151 AM MST SUN DEC 20 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* LOCATION...THE HIGHEST MOUNTAIN TOPS OF THE SANGRE DE 
  CRISTOS...VERMEJO PARK AND JOHNSON MESA AREA NEAR THE COLORADO 
  BORDER...AND THE CAPITAN AND SACRAMENTO MOUNTAINS IN LINCOLN 
  COUNTY. 

* WINDS...SUSTAINED FROM THE WEST 35 TO 40 MPH WITH OCCASIONAL 
  GUSTS OF 55 TO 60 MPH. 

* TIMING...WINDS WILL PEAK IN SPEED EARLY AFTERNOON. WINDS WILL
  DIMINISH BELOW HAZARDOUS SPEEDS BY SUNSET.

* VISIBILITY...BLOWING SNOW ACROSS THE HIGH MOUNTAIN PEAKS WILL
  LEAD TO REDUCED VISIBILITY. 

* LOCAL IMPACTS...STRONG WIND GUSTS TO 60 MPH MAY LEAD TO DAMAGE 
  OF TREES...UTILITY POLES...ROOF TOPS...AND OTHER SUSCEPTIBLE 
  STRUCTURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ508-521>524-528>534-539-540-210000-
/O.CON.KABQ.WI.Y.0030.000000T0000Z-151221T0000Z/
SOUTHWEST MOUNTAINS-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
1151 AM MST SUN DEC 20 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* LOCATION...THE HIGHLANDS AND HIGH PLAINS ADJACENT TO THE 
  CENTRAL MOUNTAIN CHAIN OF NEW MEXICO. 

* WINDS...WEST/SOUTHWEST 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 
  50 MPH. 

* TIMING...WINDS WILL PEAK IN THE EARLY TO MID AFTERNOON. WINDS
  WILL DIMINISH BELOW HAZARDOUS SPEEDS BY SUNSET.

* VISIBILITY...NO VISIBILITY ISSUES ARE EXPECTED.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT HIGH PROFILE 
  VEHICLES TRAVELLING ALONG NORTH TO SOUTH ORIENTATED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
50
636 
WWUS75 KABQ 201946
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1246 PM MST SUN DEC 20 2015

...STRONG TO VERY STRONG WIND OVER PORTIONS OF NORTHERN/CENTRAL
NEW MEXICO REST OF TODAY...

NMZ512>515-526-527-210000-
/O.CON.KABQ.HW.W.0007.000000T0000Z-151221T0000Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SOUTH CENTRAL MOUNTAINS-
RATON RIDGE/JOHNSON MESA-
1246 PM MST SUN DEC 20 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* LOCATION...THE HIGHEST MOUNTAIN TOPS OF THE SANGRE DE 
  CRISTOS...VERMEJO PARK AND JOHNSON MESA AREA NEAR THE COLORADO 
  BORDER...AND THE CAPITAN AND SACRAMENTO MOUNTAINS IN LINCOLN 
  COUNTY. 

* WINDS...SUSTAINED FROM THE WEST 35 TO 40 MPH WITH OCCASIONAL 
  GUSTS OF 55 TO 60 MPH. 

* TIMING...WINDS WILL PEAK IN SPEED EARLY AFTERNOON. WINDS WILL 
  DIMINISH BELOW HAZARDOUS SPEEDS BY SUNSET. 

* VISIBILITY...BLOWING SNOW ACROSS THE HIGH MOUNTAIN PEAKS WILL 
  LEAD TO REDUCED VISIBILITY. 

* LOCAL IMPACTS...STRONG WIND GUSTS TO 60 MPH MAY LEAD TO DAMAGE 
  OF TREES...UTILITY POLES...ROOF TOPS...AND OTHER SUSCEPTIBLE 
  STRUCTURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ507-519-520-525-210000-
/O.EXA.KABQ.WI.Y.0030.000000T0000Z-151221T0000Z/
WEST CENTRAL HIGHLANDS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-
1246 PM MST SUN DEC 20 2015

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* LOCATION...LOWER AND MIDDLE RIO GRANDE VALLEY...WEST CENTRAL
  HIGHLANDS AND UPPER TULAROSA VALLEY. 

* WINDS...WEST/SOUTHWEST 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 40
  TO 45 MPH.

* TIMING...WINDS WILL PEAK IN THE EARLY TO MID AFTERNOON. WINDS 
  WILL DIMINISH BELOW HAZARDOUS SPEEDS BY SUNSET. 

* VISIBILITY...NO VISIBILITY ISSUES ARE EXPECTED.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT HIGH PROFILE 
  VEHICLES TRAVELLING ALONG NORTH TO SOUTH ORIENTATED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ508-521>524-528>534-539-540-210000-
/O.CON.KABQ.WI.Y.0030.000000T0000Z-151221T0000Z/
SOUTHWEST MOUNTAINS-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
1246 PM MST SUN DEC 20 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* LOCATION...THE HIGHLANDS AND HIGH PLAINS ADJACENT TO THE 
  CENTRAL MOUNTAIN CHAIN OF NEW MEXICO. 

* WINDS...WEST/SOUTHWEST 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 
  50 MPH. 

* TIMING...WINDS WILL PEAK IN THE EARLY TO MID AFTERNOON. WINDS 
  WILL DIMINISH BELOW HAZARDOUS SPEEDS BY SUNSET. 

* VISIBILITY...NO VISIBILITY ISSUES ARE EXPECTED.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT HIGH PROFILE 
  VEHICLES TRAVELLING ALONG NORTH TO SOUTH ORIENTATED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
50
408 
WWUS75 KABQ 202355
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
455 PM MST SUN DEC 20 2015

NMZ512>515-526-527-210100-
/O.CAN.KABQ.HW.W.0007.000000T0000Z-151221T0000Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SOUTH CENTRAL MOUNTAINS-
RATON RIDGE/JOHNSON MESA-
455 PM MST SUN DEC 20 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
HIGH WIND WARNING. 

WINDY CONDITIONS WILL PERSIST ACROSS THE HIGH TERRAIN THROUGH
TONIGHT. HOWEVER...HAZARDOUS SPEEDS ARE NO LONGER EXPECTED.

$$

NMZ507-508-519>525-528>534-539-540-210100-
/O.CAN.KABQ.WI.Y.0030.000000T0000Z-151221T0000Z/
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
455 PM MST SUN DEC 20 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

WINDY CONDITIONS WILL PERSIST THROUGH SUNSET...BUT HAZARDOUS
SPEEDS ARE NO LONGER EXPECTED.

$$

44

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 19, 3:47 PM MST, 3 minutes earlier.

Area forecast discussion, Dec 19, 3:47 PM MST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
347 PM MST SAT DEC 19 2015

.SYNOPSIS...
HIGH CLOUDS WILL CONTINUE STREAMING IN FROM THE SOUTHWEST OVERNIGHT.
THE HIGH CLOUDS AND STRONG WEST TO SOUTHWEST WINDS NEAR MOUNTAIN
TOP LEVEL WILL KEEP TEMPERATURES FROM DROPPING MUCH TONIGHT. A
WEAK PACIFIC STORM SYSTEM WILL SLIDE EAST THROUGH NORTHERN NEW
MEXICO SUNDAY...BRINGING MAINLY SLIGHT CHANCES FOR LIGHT SNOW TO
THE NORTHWEST THIRD OF THE STATE SUNDAY AFTERNOON. AS A STRONG JET
STREAM NOSES INTO NORTHWEST NEW MEXICO ON TUESDAY...SNOW WILL
DEVELOP ACROSS THE NORTHWEST QUARTER OF THE STATE CONTINUING OFF
AND ON THROUGH THE WEEK. AN ACTIVE WEATHER PATTERN WILL CONTINUE
THROUGH CHRISTMAS DAY AND CHRISTMAS WEEKEND.

&&

.DISCUSSION...
STREAM OF HIGH CLOUDS WILL THICKEN THIS EVENING AND EARLY
TONIGHT...IMPEDING RADIATIONAL COOLING OVERNIGHT. KEPT LOW TEMPS
NEAR TO OR SLIGHTLY ABOVE GUIDANCE GIVEN CLOUDS AND STRONG WEST/SW
WINDS. WEST TO SOUTHWEST WINDS NEAR MOUNTAIN TOP LEVEL WILL RESULT
IN WINDY TO VERY WINDY CONDITIONS FOR THE HIGHER ELEVATIONS ACROSS
THE AREA LATE TONIGHT AND SUNDAY. ISSUED WIND HIGHLIGHTS TONIGHT
AND SUNDAY FOR MOST MTN AREAS AS A RESULT. ECMWF AND TO SOME
EXTENT THE CANADIAN MODEL ARE SLIGHTLY DEEPER AND FARTHER SOUTH
WITH THE TRACK OF AN UPPER LEVEL SHORT- WAVE TROUGH THROUGH NRN
NM SUNDAY AFTERNOON. RAISED SNOW CHANCES SOMEWHAT ACROSS THE NW
THIRD OF THE STATE SUNDAY AFTERNOON AS A RESULT OF THIS SLIGHTLY
FARTHER SOUTH TRACK. MONDAY REMAINS ON TAP TO BE A RELATIVE
DOWN/DRY DAY DESPITE ANOTHER WEAK WAVE MOVING EWD THROUGH NRN NM.

12Z GFS TRENDING TOWARD THE ECMWF SOLUTION OF THE PAST SEVERAL
RUNS REGARDING A STRONG (120-130KT) NWLY JET NOSING INTO ERN AZ
AND WRN NM TUESDAY AND REMAINING IN THE VICINITY THROUGH THURSDAY.
ATMOSPHERIC LIFT ASSOCIATED WITH THE RIGHT FRONT JET QUAD PROGGED
TO RESULT IN PERIODS OF SNOW ACROSS THE NW THIRD OR SO OF THE
STATE TUESDAY THROUGH THURSDAY. ACCUMULATING SNOW IS LIKELY FROM
THE CHUSKAS NEWD TO THE WRN JEMEZ AND TUSAS MTNS TUESDAY AFTERNOON
THROUGH THURSDAY...ESPECIALLY FOR OROGRAPHICALLY FAVORED WEST
SLOPES.

JUST WHEN YOU THINK THE OPERATIONAL RUNS OF THE GFS AND ECMWF ARE
COMING IN LINE WITH ONE ANOTHER WITH REGARD TO CHRISTMAS DAY AND
BEYOND...THE 12Z ECMWF COMES IN WITH A SOLUTION FROM LEFT FIELD.
FORTUNATELY...BOTH GFS AND ECMWF ENSEMBLE MEANS ARE MORE IN LINE
WITH THE OPERATIONAL GFS. STILL LOOKS LIKE A CLOSED UPPER LOW WILL
RESULT SOMEWHERE ACROSS THE SW U.S. AND TRACK EWD THROUGH AZ/NM
FRIDAY NIGHT AND SATURDAY. INTERESTINGLY...18Z GFS IS
SIGNIFICANTLY FARTHER NORTH WITH THE TRACK OF THE CLOSED LOW AS
COMPARED TO 12Z AND PAST RUNS. STILL PLENTY OF TIME FOR THE MODELS
TO FIGURE OUT HOW THE PERTURBATIONS IN THE UPSTREAM POLAR JET WILL
INTERACT WITH CONVECTION IN THE TROPICAL EASTERN PACIFIC OCEAN.

33

&&

.FIRE WEATHER...
ZCZC ABQWRKAVN 192121
TTAA00 KABQ DDHHMM

FIRE WEATHER DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MST SAT DEC 19 2015

.FIRE WEATHER... NEAR TERM HIGHLIGHTS WILL BE IMPROVING VENTILATION
AND MUCH STRONGER WIND FLOWS AS THE SHORTWAVE RIDGE GIVES WAY TO AN
INCREASING JET AND PACIFIC TROUGH PASSAGE TONIGHT INTO SUNDAY.
MODELS SHOW A PRETTY SOLID DOWNSLOPE WIND/MTN WAVE SIGNATURE FOR THE
CENTRAL MTNS LATE THIS EVENING THROUGH THE EARLIER HALF OF SUNDAY
MORNING. THE STRONG WIND FLOW ALOFT WILL REMAIN DURING THE AFTERNOON
AND LOOK FOR ADDITIONAL MIXING AND STRONG WIND ACROSS PORTIONS OF
THE PLAINS. THE DOWNSLOPE COMPONENT WILL LEAD TO UNUSUALLY LOW RH
VALUES LATER TONIGHT AND SUNDAY TO THE LEE OF THE CENTRAL MTNS. THE
MODELS OFTEN HAVE A HARD TIME CAPTURING THESE LOWER RH PERIODS
ASSOCIATED WITH STRONG DOWNSLOPE NOCTURNAL WIND. RESIDUAL DRYING
SHOULD REMAIN DURING THE AFTERNOON. HAVE SOME STRONG WIND/LOW RH
AREAS SHOWING UP TO THE LEE OF THE GALLINAS/NORTHERN SACRAMENTOS AS
WELL AS THE SANGRES. PRETTY LOCALIZED AND HAINES VALUES WILL BE ON
THE LOWER SIDE DESPITE WARMER THAN NORMAL HIGH TEMPS. SNOWFALL IS
ALSO LOOKING MORE LIKELY FOR THE NW MTNS ALTHOUGH AMOUNTS LOOK TO BE
ON THE LIGHTER SIDE AT THIS TIME. MODELS VARY SOMEWHAT HOWEVER ON
THE PRECIPITATION DEPICTION.

THE UPPER FLOW AND MIXING HEIGHTS WILL LOWER MONDAY THUS LEAD TO
CONSIDERABLY LOWER VENT RATES. LOCALIZED GUSTY SURFACE WINDS WILL
REMAIN OVER THE HIGH PEAKS OF THE CENTRAL MTNS AS WELL AS TO THE
ADJACENT LEE SLOPES AND HIGH PLAINS. CONDITIONS LOOK TO BE DRIER IN
TERMS OF PRECIPITATION POTENTIAL.

ALL OF THE MODELS SHOW A STRENGTHENING WIND GRADIENT ALOFT ON
TUESDAY/WEDNESDAY. THE LEE SURFACE TROUGH WOULD ALSO
STRENGTHEN...ESPECIALLY ON TUESDAY. THIS MEANS STRONGER WIND FLOWS
AT THE SURFACE AND IMPROVING VENTILATION. BECAUSE OF THE STRONG
WESTERLY FETCH...SURFACE DEWPOINTS AND RH SHOULD ULTIMATELY CLIMB.
THUS STRONG WIND/LOW RH IS NOT EXPECTED DURING THIS PERIOD.
PRECIPITATION CHANCES...MAINLY IN THE FORM OF SNOW...WOULD BE FOUND
ACROSS THE NW HALF. MODELS HAVE SLIGHTLY BEEFED UP THEIR
PRECIPITATION AMOUNTS FOR THIS PERIOD.

THE THURSDAY THROUGH NEXT WEEKEND PERIOD STILL LOOKS TO BE UNSETTLED
WITH COOLER TEMPS/HIGHER RH AND VARYING PRECIPITATION CHANCES.
MODELS HAVE JUMPED AROUND A BIT IN THEIR DEPICTION/TIMING OF THIS
SYSTEM BUT THEY HAVE BEEN SHOWING A SIGNIFICANT SYSTEM FOR THE PAST
3 TO 4 DAYS THUS CONFIDENCE IS PRETTY GOOD FOR AN UNSETTLED WEATHER
PERIOD. TO EARLY TO SAY WHO WILL BE FAVORED WITH THE SNOWFALL AND
PRECIPITATION BUT SOME PORTION OF THE AREA SHOULD SEE WETTING
PRECIPITATION. STAY TUNED.

50

&&

.AVIATION...
18Z TAF CYCLE
EXPECT BKN-OVC200-250 THROUGH THE NEXT 12 TO 24 HRS. THE JET WILL
INCREASE OVER THE AREA TONIGHT INTO SUNDAY. THIS MEANS STRONG TO
VERY STRONG WIND FLOWS OVER THE HIGHER RIDGES. TERMINAL SITES WILL
SEE MUCH LESS WIND DURING THE NEXT 24 HRS. SOME GUSTS HOWEVER AT
LVS/TCC THIS AFTERNOON AND DEVELOPING LATER TONIGHT BUT GUST SPEEDS
GENERALLY LESS THAN 25 KT. MTN WAVE IMPACTS EXPECTED TO THE LEE OF
THE HIGHER MTN PEAKS TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  25  45  22  44 /   5  10   5   5
DULCE...........................  19  42  12  39 /   5  30  10   5
CUBA............................  24  40  18  39 /   5  30   5   5
GALLUP..........................  19  42  14  46 /   5  10   0   0
EL MORRO........................  16  40  14  43 /   5  20   0   0
GRANTS..........................  19  45  15  48 /   5  10   0   0
QUEMADO.........................  25  44  21  46 /   5   5   0   0
GLENWOOD........................  24  52  20  54 /   5   5   0   0
CHAMA...........................  21  37  17  35 /   5  30  20   5
LOS ALAMOS......................  30  41  25  40 /   5   5   5   5
PECOS...........................  28  43  23  43 /   0   5   5   0
CERRO/QUESTA....................  22  39  17  38 /   5   5  10   5
RED RIVER.......................  24  33  18  33 /   5  10  20   5
ANGEL FIRE......................  16  38  11  39 /   5   5  10   5
TAOS............................  22  43  16  42 /   0   0   5   5
MORA............................  28  45  21  45 /   0   0   5   0
ESPANOLA........................  25  49  22  47 /   0   5   5   5
SANTA FE........................  30  43  25  41 /   0   0   5   0
SANTA FE AIRPORT................  25  45  22  43 /   0   0   5   0
ALBUQUERQUE FOOTHILLS...........  33  50  30  47 /   5   5   5   0
ALBUQUERQUE HEIGHTS.............  30  52  28  49 /   5   0   5   0
ALBUQUERQUE VALLEY..............  28  54  28  51 /   5   0   5   0
ALBUQUERQUE WEST MESA...........  30  53  27  52 /   5   0   5   0
LOS LUNAS.......................  26  55  25  51 /   5   0   5   0
RIO RANCHO......................  30  52  27  50 /   5   0   5   0
SOCORRO.........................  30  57  29  55 /   5   0   0   0
SANDIA PARK/CEDAR CREST.........  30  45  26  43 /   5   5   5   0
TIJERAS.........................  28  48  24  45 /   5   5   5   0
MORIARTY/ESTANCIA...............  22  52  19  47 /   0   0   5   0
CLINES CORNERS..................  28  46  23  43 /   0   0   5   0
GRAN QUIVIRA....................  30  50  27  46 /   0   0   5   0
CARRIZOZO.......................  33  55  27  51 /   0   0   5   0
RUIDOSO.........................  37  51  31  50 /  10   5   5   0
CAPULIN.........................  30  49  22  49 /   0   0   5   0
RATON...........................  27  53  21  52 /   0   0   5   0
SPRINGER........................  27  57  22  56 /   0   0   5   0
LAS VEGAS.......................  29  52  23  52 /   0   0   5   0
CLAYTON.........................  31  59  25  56 /   0   0   0   0
ROY.............................  30  55  26  53 /   0   0   0   0
CONCHAS.........................  35  61  31  59 /   0   0   0   0
SANTA ROSA......................  37  59  33  56 /   0   0   5   0
TUCUMCARI.......................  33  64  28  62 /   0   0   0   0
CLOVIS..........................  33  65  32  61 /   0   0   0   0
PORTALES........................  36  66  34  61 /   0   0   0   0
FORT SUMNER.....................  34  64  31  61 /   0   0   0   0
ROSWELL.........................  31  67  28  62 /   0   0   0   0
PICACHO.........................  37  63  31  60 /   0   0   0   0
ELK.............................  40  58  32  56 /   5   0   5   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 PM THIS EVENING TO 5 PM MST SUNDAY FOR THE
FOLLOWING ZONES... NMZ508-521-524.

WIND ADVISORY FROM 5 AM TO 5 PM MST SUNDAY FOR THE FOLLOWING
ZONES... NMZ522-523-528-529-539-540.

HIGH WIND WARNING FROM 11 PM THIS EVENING TO 5 PM MST SUNDAY FOR
THE FOLLOWING ZONES... NMZ512>515-526-527.

&&

33
Hazardous weather outlook, Dec 19, 5:21 AM MST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
521 AM MST SAT DEC 19 2015

NMZ501>540-201300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
521 AM MST SAT DEC 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG TO VERY STRONG WEST WINDS WILL DEVELOP EARLY SUNDAY
MORNING...LASTING THROUGH THE DAYTIME SUNDAY. WINDS WILL BE
STRONGEST OVER THE HIGH TERRAIN WHERE SOME OCCASIONAL GUSTS OF 50
TO 60 MPH WILL BE POSSIBLE.

STRONG WINDS WILL POTENTIALLY RETURN TO NORTHERN AND CENTRAL NEW
MEXICO ON TUESDAY AND WEDNESDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

52

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 3:55 AM MSTHigh Wind WatchABQ12 hr
Dec 19, 3:50 PM MSTHigh Wind WarningABQ25 hr

Nearby

Wind Advisories in New Mexico, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.